Have Cat Questions? Ask a Cat Vet Online.
Hello and thank you for your question. I am a Veterinary Nurse with over 15 years experience and I have assisted in the care of many pets with this particular medical concern. It would be my pleasure to assist you today. Is it possible for me to obtain some additional information from you about your companion?
1) How long ago was the tramadol consumed? 2) Roughly how much of the whole tablet was consumed? 3) Any vomiting? 4) Is she taking any other meds?
5) How much does she weigh?
1/2 tablet of a 50mg tramadol is roughly 25mg which is about double what most medication handbooks recommend for a cat of this size.The dilated pupils that you're seeing are a direct correlation to Harley having consumed too much medication for a cat her size. It is one of the most common effects we see in both cats and dogs. Treatment, if needed, tends to be supportive. There is no 'recovery' drug to eliminate the effects of this medication so we typically heavily monitor the pet to ensure respiratory depression does not occur, vomiting, etc. It would be wise to have her checked by a vet and monitored. Failing this, keep a very close eye on her at home. If she shows any progression of symptoms or worsens, she must be seen overnight at the ER or by your vet tomorrow morning depending on what time the concerns occur.
Did my response help to answer all of the questions that you had regarding your companion? If you have other questions, please reply and I’ll help you further.Once you're satisfied with our dialogue, please take the time to use the star rating system at the top of the page to leave a rating for me. Until this is done, the website will not compensate me for helping you.
Let me know if you have any other questions regarding this ingestion.
Checking in, JACustomer. How is your companion doing?